Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 20, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Mar 31, 2014, 4:33 AM CDT for 39 counties in Alabama. It took effect at Mar 31, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2014, 4:33 AM CDT (09:33 UTC)
- In effect from
- Mar 31, 2014, 12:00 PM CDT
- Expired
- Mar 31, 2014, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2697 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988 WWUS84 KBMX 310933 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 433 AM CDT MON MAR 31 2014 ...LOW HUMIDITY LEVELS TODAY ACROSS EAST CENTRAL ALABAMA... ALZ017>021-024>029-036>038-047-312300- /O.NEW.KBMX.FW.W.0020.140331T1700Z-140331T2300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-LEE- 433 AM CDT MON MAR 31 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR EAST CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. * WINDS...WILL BE FROM THE SOUTH UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 22 PERCENT. * IMPACTS...A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
2 follow-up statements
893 WWUS84 KBMX 311408 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 908 AM CDT MON MAR 31 2014 ...LOW HUMIDITY LEVELS TODAY ACROSS MOST OF CENTRAL ALABAMA... ALZ011>015-022-023-030>035-039>046-048>050-312215- /O.EXB.KBMX.FW.W.0020.140331T1700Z-140401T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-SUMTER- GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS-AUTAUGA-LOWNDES- ELMORE-MONTGOMERY-MACON-BULLOCK-RUSSELL-PIKE-BARBOUR- 908 AM CDT MON MAR 31 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON UNTIL 7 PM CDT THIS EVENING. * WINDS...WILL BE FROM THE SOUTH AROUND 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ017>021-024>029-036>038-047-312215- /O.EXT.KBMX.FW.W.0020.140331T1700Z-140401T0000Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-LEE- 908 AM CDT MON MAR 31 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON UNTIL 7 PM CDT THIS EVENING. * WINDS...WILL BE FROM THE SOUTH UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
046 WWUS84 KBMX 311432 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 932 AM CDT MON MAR 31 2014 ...LOW HUMIDITY LEVELS TODAY ACROSS CENTRAL ALABAMA... ALZ011>015-017>050-010000- /O.CON.KBMX.FW.W.0020.140331T1700Z-140401T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 932 AM CDT MON MAR 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 7 PM CDT THIS EVENING. * WINDS...WILL BE FROM THE SOUTH AROUND 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 31, 4:04 AM CDT, 29 minutes earlier.
Area forecast discussion, Mar 31, 4:04 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 404 AM CDT MON MAR 31 2014 .SHORT TERM...TODAY THROUGH WEDNESDAY. A BIG WARM-UP THIS PERIOD DUE TO RISING UPPER HEIGHTS AND PROLONGED LOW LEVEL SOUTHERLY FLOW. AFTER A CHILLY START THIS MORNING... TEMPERATURES WILL QUICKLY REBOUND TODAY WITH HIGHS IN THE MIDDLE TO UPPER 70S. A SHORT WAVE TROF WILL PASS TO THE NORTH OF ALABAMA TONIGHT AND BRING INCREASING HIGH CLOUDS TO NORTH ALABAMA. SOME OF THE MODELS BRING SOME LIGHT RAIN INTO NW ALABAMA AFTER MIDNIGHT TONIGHT...BUT PROBABLY NOT ENOUGH TO MEASURE AND WILL INTRODUCE SOME SPRINKLES AT THIS TIME. ONCE THE SHORT WAVE PASSES THROUGH THE AREA...THE UPPER RIDGE WILL BUILD BACK NORTHWARD TUESDAY AND TUESDAY NIGHT...AND KEEP THE RAIN OFF TO THE WEST AND NORTH OF ALABAMA. BY WEDNESDAY ANOTHER SHORT WAVE TROF WILL PUSH INTO THE MID MISSISSIPPI VALLEY REGION...AND THERE WILL BE A SMALL CHANCE OF CONVECTION ACROSS THE NW COUNTIES. 58/ROSE .LONG TERM...THURSDAY THROUGH SUNDAY. ON THURSDAY THE MAIN UPPER LOW OVER THE SOUTHWEST STATES WILL EJECT NORTHEAST INTO THE PLAINS STATES. A SURFACE LOW WILL DEVELOP OVER OKLAHOMA AND PUSH A COLD FRONT TOWARDS THE CENTRAL GULF COAST REGION. ANY CONVECTION ON THURSDAY WILL LIKELY BE CONFINED TO THE NORTHWEST COUNTIES OF CENTRAL ALABAMA...BUT THE SURFACE LOW WILL PUSH A COLD FRONT INTO ALABAMA ON FRIDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT...AND DECIDED TO INCREASE RAIN CHANCES TO LIKELY ACROSS THE NW COUNTIES THURSDAY NIGHT...AND EXPANDED THE LIKELY RAIN CHANCES FARTHER SOUTHWARD ON FRIDAY. NO SEVERE WEATHER EXPECTED WITH THE FRONTAL PASSAGE DUE TO WEAK THERMAL PROFILES AND WEAKENING UPPER LEVEL SUPPORT. BOTH THE GFS AND ECMWF MODELS PUSH THE FRONT TO THE GULF COAST SATURDAY NIGHT. BASED ON THE SOUTHWARD PUSH OF THE FRONT... REDUCED RAIN CHANCES ON SATURDAY WITH THE RAIN MOVING OUT OF THE AREA BY AFTERNOON. BEYOND SATURDAY...THE GFS AND ECMWF MODELS BEGIN TO DIVERGE SIGNIFICANTLY. THE GFS SHOWS A STRONGER NORTHERN STREAM SHORT WAVE TROF DIGGING SOUTHWARD OVER THE EASTERN UNITED STATES BY EARLY NEXT WEEK. THIS SCENARIO RE-ENFORCES THE DRIER AND STABLE AIR MASS OVER ALABAMA AND KEEPS THE RAIN ALONG THE IMMEDIATE GULF COAST ON SUNDAY. THE ECMWF MODEL SHOWS A DOMINATE SOUTHERN STREAM TROF MOVING OUT THE SOUTHWEST STATES AND BRINGS RAIN RAPIDLY BACK INTO THE AREA BY SUNDAY AND SUNDAY NIGHT. NONE OF THE GFS ENSEMBLE MEMBERS SHOW THE ECMWF SOLUTION...SO FOR NOW WILL FORECAST LOW END RAIN CHANCES ON SUNDAY AND SUNDAY NIGHT...WITH THE BETTER CHANCES FOR SHOWERS SOUTH. 58/ROSE && .AVIATION... 06Z TAF DISCUSSION. HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE SOUTHEAST OVER THE NEXT COUPLE OF DAYS. THEREFORE VFR CONDITIONS WILL PREVAIL. LOOK FOR COOL...DRY AND CALM CONDITIONS TONIGHT WITH WINDS SWITCHING TO THE SOUTH ON MONDAY. 19 && .FIRE WEATHER... A DRY AIR MASS WILL CONTINUE OVER CENTRAL ALABAMA. WARMER TEMPERATURES ARE EXPECTED ON TODAY AND AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE LOWER THAN ON SUNDAY. THE LOWER AFTERNOON HUMIDITIES WILL LIKELY BE OVER EAST ALABAMA...AND WILL ISSUE A RED FLAG WARNING FOR AREAS ALONG AND EAST OF I-65. SOUTHERLY FLOW WILL BRING HIGHER HUMIDITY LEVELS TO THE AREA ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 45 78 50 75 / 0 0 0 0 10 ANNISTON 77 43 79 49 76 / 0 0 0 0 10 BIRMINGHAM 75 47 78 52 77 / 0 0 0 0 10 TUSCALOOSA 76 46 78 52 78 / 0 0 0 0 10 CALERA 75 45 77 51 76 / 0 0 0 0 10 AUBURN 75 44 78 49 79 / 0 0 0 0 0 MONTGOMERY 77 46 78 51 78 / 0 0 0 0 0 TROY 76 43 79 50 80 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Mar 30, 6:40 PM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 640 PM CDT SUN MAR 30 2014 ALZ011>015-017>050-312345- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 640 PM CDT SUN MAR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DRY CONDITIONS ARE POSSIBLE ACROSS CENTRAL ALABAMA ON MONDAY AFTERNOON. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.